Alert archive / California / Wind Advisories in 2022

Wind Advisory 1, NWS San Francisco Bay Area, CA

January 20, 20229 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 20, 2022, 1:39 PM PST for 9 counties in California. It took effect at Jan 21, 2022, 7:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2022, 1:39 PM PST (21:39 UTC)
In effect from
Jan 21, 2022, 7:00 AM PST
Expired
Jan 22, 2022, 7:00 AM PST
In force
24 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2022-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2022-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WWUS76 KMTR 202139
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
139 PM PST Thu Jan 20 2022

CAZ505>507-509>512-210600-
/O.NEW.KMTR.WI.Y.0001.220121T1500Z-220122T1500Z/
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Peninsula Coast-East Bay Interior Valleys-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Including the cities of Tamalpais-Homestead, Sausalito, 
Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato,
Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
and Day Valley
139 PM PST Thu Jan 20 2022

...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 7 AM PST
SATURDAY...

* WHAT...North to Northeast winds 15 to 30 mph with gusts 40 to 
  55 mph expected. Gust of 60 to 70 mph are possible over the 
  highest peaks of the North Bay Mountains and East Bay Hills.

* WHERE...North Bay, East Bay, Santa Cruz Mountains and San
  Francisco Peninsula Coast.

* WHEN...From 7 AM Friday to 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
6 follow-up statements
161 
WWUS76 KMTR 210552
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
952 PM PST Thu Jan 20 2022

CAZ505>507-509>512-211400-
/O.CON.KMTR.WI.Y.0001.220121T1500Z-220122T1500Z/
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Peninsula Coast-East Bay Interior Valleys-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Including the cities of Tamalpais-Homestead, Sausalito, 
Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato,
Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
and Day Valley
952 PM PST Thu Jan 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 7 AM PST
SATURDAY...

* WHAT...North to Northeast winds 15 to 30 mph with gusts 40 to 
  55 mph expected. Gust of 60 to 70 mph are possible over the 
  highest peaks of the North Bay Mountains and East Bay Hills.

* WHERE...North Bay, East Bay, Santa Cruz Mountains and San 
  Francisco Peninsula Coast.

* WHEN...From 7 AM Friday to 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
096 
WWUS76 KMTR 211000
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
200 AM PST Fri Jan 21 2022

CAZ507-212200-
/O.UPG.KMTR.WI.Y.0001.220121T1500Z-220122T1500Z/
/O.NEW.KMTR.HW.W.0001.220121T1500Z-220122T1900Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
200 AM PST Fri Jan 21 2022

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 11 AM
PST SATURDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...North Bay Mountains.

* WHEN...From 7 AM this morning to 11 AM PST Saturday with the
  strongest winds tonight into Saturday morning.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are likely to occur. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ006-508-212200-
/O.EXA.KMTR.WI.Y.0001.220121T1500Z-220122T1500Z/
San Francisco-San Francisco Bay Shoreline-
Including the cities of San Francisco, Oakland, Fremont, Hayward,
Daly City, and Berkeley
200 AM PST Fri Jan 21 2022

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM PST
SATURDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...San Francisco and San Francisco Bay Shoreline.

* WHEN...From 7 AM Friday to 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ505-506-212200-
/O.EXT.KMTR.WI.Y.0001.220121T1500Z-220122T1900Z/
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-
Including the cities of Tamalpais-Homestead, Sausalito, 
Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato,
and Rohnert Park
200 AM PST Fri Jan 21 2022

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 11 AM
PST SATURDAY...

* WHAT...Northeast winds 15 to 30 mph with gusts 40 to 55 mph 
  expected. 

* WHERE...North Bay valleys and coast.

* WHEN...From 7 AM this morning to 11 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ509>512-212200-
/O.CON.KMTR.WI.Y.0001.220121T1500Z-220122T1500Z/
San Francisco Peninsula Coast-East Bay Interior Valleys-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Including the cities of Pacifica, Concord, Antioch, Livermore, 
Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, 
Scotts Valley, Boulder Creek, and Day Valley
200 AM PST Fri Jan 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
PST SATURDAY...

* WHAT...North to Northeast winds 15 to 30 mph with gusts 40 to 55
  mph expected. Gust of 60 to 70 mph are possible over East Bay 
  Hills.

* WHERE...East Bay, Santa Cruz Mountains and San Francisco 
  Peninsula Coast.

* WHEN...From 7 AM Friday to 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
291 
WWUS76 KMTR 211345
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
545 AM PST Fri Jan 21 2022

CAZ507-212300-
/O.CON.KMTR.HW.W.0001.220121T1500Z-220122T1900Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
545 AM PST Fri Jan 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST SATURDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...North Bay Mountains.

* WHEN...From 7 AM this morning to 11 AM PST Saturday with the 
  strongest winds tonight into Saturday morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are likely to occur. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ006-508>512-212300-
/O.CON.KMTR.WI.Y.0001.220121T1500Z-220122T1500Z/
San Francisco-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-East Bay Interior Valleys-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Including the cities of San Francisco, Oakland, Fremont, Hayward,
Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, 
Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, 
Scotts Valley, Boulder Creek, and Day Valley
545 AM PST Fri Jan 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...North to Northeast winds 15 to 30 mph with gusts 40 to 
  55 mph expected. Gust of 60 to 70 mph are possible over East 
  Bay Hills.

* WHERE...East Bay, Santa Cruz Mountains and San Francisco
  Peninsula.

* WHEN...From 7 AM Friday to 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ505-506-212300-
/O.CON.KMTR.WI.Y.0001.220121T1500Z-220122T1900Z/
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-
Including the cities of Tamalpais-Homestead, Sausalito, 
Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato,
and Rohnert Park
545 AM PST Fri Jan 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST SATURDAY...

* WHAT...Northeast winds 15 to 30 mph with gusts 40 to 55 mph 
  expected.

* WHERE...North Bay valleys and coast.

* WHEN...From 7 AM this morning to 11 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
503 
WWUS76 KMTR 212227
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
227 PM PST Fri Jan 21 2022

CAZ507-220630-
/O.CON.KMTR.HW.W.0001.000000T0000Z-220122T1900Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
227 PM PST Fri Jan 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST SATURDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 70 mph
  expected. Strongest winds will be in the region's highest peaks
  and ridges.

* WHERE...North Bay Mountains.

* WHEN...Until 11 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are likely to occur. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ006-508>512-220630-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-220122T1500Z/
San Francisco-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-East Bay Interior Valleys-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Including the cities of San Francisco, Oakland, Fremont, Hayward,
Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, 
Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, 
Scotts Valley, Boulder Creek, and Day Valley
227 PM PST Fri Jan 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...North to Northeast winds 15 to 30 mph with gusts 40 to 55
  mph expected. Localized gust of 60 to 70 mph are possible over
  the highest peaks and ridges in the East Bay Hills and Diablo 
  Range.

* WHERE...East Bay, Santa Cruz Mountains and San Francisco 
  Peninsula.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ505-506-220630-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-220122T1900Z/
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-
Including the cities of Tamalpais-Homestead, Sausalito, 
Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato,
and Rohnert Park
227 PM PST Fri Jan 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST SATURDAY...

* WHAT...Northeast winds 15 to 30 mph with gusts 40 to 55 mph 
  expected.

* WHERE...North Bay valleys and coast.

* WHEN...Until 11 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
625 
WWUS76 KMTR 220207
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
607 PM PST Fri Jan 21 2022

CAZ006-508>510-220315-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-220122T1500Z/
San Francisco-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Including the cities of San Francisco, Oakland, Fremont, Hayward,
Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, 
Walnut Creek, Pleasanton, Pittsburg, and San Ramon
607 PM PST Fri Jan 21 2022

...WIND ADVISORY IS CANCELLED...

The strongest winds across the region are likely to remain
confined to the region's higher elevations. However, occasional
gusts of 30 to 40 mph will remain possible.

$$

CAZ505-506-220315-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-220122T1900Z/
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-
Including the cities of Tamalpais-Homestead, Sausalito, 
Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato,
and Rohnert Park
607 PM PST Fri Jan 21 2022

...WIND ADVISORY IS CANCELLED...

The strongest winds across the region are likely to remain
confined to the region's higher elevations. However, occasional
gusts of 30 to 40 mph will remain possible.

$$

CAZ507-221400-
/O.CON.KMTR.HW.W.0001.000000T0000Z-220122T1900Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
607 PM PST Fri Jan 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST SATURDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 70 mph
  expected. Strongest winds will be in the region's highest peaks
  and ridges.

* WHERE...North Bay Mountains.

* WHEN...Until 11 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ511-512-221400-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-220122T1500Z/
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Including the cities of Blackhawk, Scotts Valley, Boulder Creek, 
and Day Valley
607 PM PST Fri Jan 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Santa Cruz Mountains and East Bay Hills and the Diablo 
  Range.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
987 
WWUS76 KMTR 221048
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
248 AM PST Sat Jan 22 2022

CAZ507-221500-
/O.CON.KMTR.HW.W.0001.000000T0000Z-220122T1900Z/
North Bay Mountains-
Including the cities of Angwin, Lagunitas-Forest Knolls, 
and Woodacre
248 AM PST Sat Jan 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 70 mph above
  1500 feet.

* WHERE...North Bay Mountains.

* WHEN...Until 11 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ511-512-221500-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-220122T1500Z/
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Including the cities of Blackhawk, Scotts Valley, Boulder Creek, 
and Day Valley
248 AM PST Sat Jan 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Santa Cruz Mountains and East Bay Hills and the Diablo 
  Range.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and cause power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 10:07 AM PST, 3 hours 32 minutes earlier.

Area forecast discussion, Jan 20, 10:07 AM PST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1007 AM PST Thu Jan 20 2022

.SYNOPSIS...Low elevation fog and low clouds this Thursday morning
should give way to mostly sunny sky conditions by the afternoon.
Look for strengthening offshore winds in the higher terrain of the
Bay Area heading into late week with warming daytime temperatures.

&&

.DISCUSSION...as of 08:58 AM PST Thursday...Same near term
weather impact as yesterday morning, but just in a different
location - dense fog. First and foremost a Dense Fog Advisory
remains in effect through 10 AM for SF Bay and N Bay Valleys.
Automated sensors at SFO and OAK show visibility around one
quarter of a mile and spotters have reported visibility only a few
hundred feet. Elsewhere around the forecast area skies are clear
after a chilly start to the day. That is a snapshot at the
surface, but go up a few hundred feet in elevation and it's a
different story. The large scale pattern continues to show
building surface high pressure over the Great Basin with lower
pressure along the CA Coast. This synoptic set up is perfect for
offshore flow. Observations in the hills have been E to NE since
yesterday evening with gusty conditions overnight. As noted below
Diablo hit 50 mph. Temperatrues are much warmer as well with some
spots hovering near near 60 degs this morning.

Once the morning fog dissipates wind will be the next weather
impact for the Bay Area. Will wait for the latest hi-res models
to come in before making any adjustments, but it's looking pretty
windy on Friday for a good portion of the Bay Area. A Wind
Advisory maybe needed for Friday and would likely be issued with
the afternoon forecast package.

&&

.PREV DISCUSSION...as of 03:07 AM PST Thursday...Satellite imagery
early this morning shows less in the way of low cloud cover
compared to 24 hour ago as drier offshore flow has developed
aloft. Meanwhile, areas of dense fog have developed once again in
the North Bay Valleys, across the San Francisco and San Pablo
Bays, along the coastline and locally in portions of the Monterey
Bay. Do expect fog formation to continue through the early morning
hours before slowly eroding by mid/late morning. With this, a
Dense Fog Advisory has been issued through 10 AM PST for the North
Bay Valleys, San Francisco, San Francisco and San Pablo Bays and
along the Bay Shoreline. While some locations just inland from the
bays may remain fog free, major thoroughfares around the area are
likely to see visibility reduced to 1/4 mile or less at times.

Otherwise, high pressure over the eastern Pacific will continue to
build toward the coastline through late week. This will result in a
warming trend with daytime temperatures reaching into the 60s to
lower 70s for most urban areas. Given the dominate high pressure
aloft, dry weather conditions will prevail through the foreseeable
future. Breezy to locally gusty north to northeast winds have
already developed in the region's higher terrain this morning with
Mt. Diablo reporting wind gusts in excess of 50 mph as of 2 AM PST
Wednesday. Expecting these offshore winds to mainly remain confined
to the higher terrain of the Bay Area through Friday morning.

A mid/upper level low and associated trough will then drop southward
through the Great Basin from Friday into Saturday driving a dry
frontal boundary across the region. This will result in
strengthening 925 mb winds ranging from 35 to 50 kt across much of
the region with some areas likely to exceed 50 kt over the North Bay
and East Bay. Thus, strong and gusty surface winds are likely to
develop first in the higher terrain and then potentially mixing down
to the valleys from late Friday morning into Friday night. Winds
begin to diminish aside from the higher peaks and ridges on Saturday
as the pressure gradient relaxes.

High pressure over the eastern Pacific then continues to dominate
our weather pattern heading into next week. Temperatures look to
remain above seasonal averages with ongoing dry weather conditions.
Forecast ensembles indicate no significant precipitation through the
end of the month. This too is in line with the 6-10 and 8-14 Day
Outlooks from the Climate Prediction Center.

&&

.AVIATION...as of 10:00 AM PST Thursday...For the 18Z TAFs. Dense
fog sticking around the San Francisco Bay, with clearer VFR skies
down the Central Coast and improving conditions at KSTS. Bay Area
terminals will likely remain at LIFR for the next hour or 2, with
projected clearing time around 1930z. Will continue to monitor obs
closely but for now looking like dense fog will stick around for
the next hour or so until daytime heating/mixing can get going.
Once fog dissipates, VFR with onshore winds around 8-10 kts expected
through the day Thursday. Winds to diminish Thursday night.

Offshore winds aloft will increase Thursday night bringing
likelihood for LLWS tonight into early Friday morning for
terminals north of Monterey Bay. Northerly winds will pick up and
be gusty Friday morning into afternoon as winds aloft mix down to
the surface.

Vicinity of KSFO...LIFR with visbys persisting at a quarter mile.
Fog Advisory that includes KSFO has been extended through 19Z. Fog
should hopefully clear out of SFO and OAK terminals by 1930z.
Once fog clears, VFR and breezy onshore winds expected the rest
of the day Thursday. Surface winds subside Thursday night, but
northerly winds aloft increase. LLWS will return and expected to
be stronger overnight into Friday morning. VFR through the end of
the period. With increasing offshore winds aloft tonight, low
clouds not expected to impact terminals Friday morning but could
still see some misty conditions. Surface winds will be breezy at
the end of the TAF period.

KSFO Bridge Approach...Low clouds and fog are sitting over the
South Bay providing reduced visibilities on approach.

Monterey Bay...VFR with breezy SE winds in the Salinas Valley and
light onshore winds at KMRY. VFR expected through the period and
breezier drainage winds tonight.

&&

.MARINE...as of 09:48 AM PST Thursday...Dense fog continues to
impact San Francisco Bay and the West Delta this morning. Use
caution if on the waters this morning. Fog will  gradually
dissipate through mid-morning. Winds will remain out of  the
northwest and breezy to locally gusty across the coastal  waters
with strongest winds in the northern outermost waters.  Winds
diminish on Thursday, then increase again late week.  Moderate
period west- northwest swell continues into the weekend.  Next
northwest swell not expected to arrive until mid- next week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...Dense Fog Advisory...CAZ006-506-508
             SCA...Pt Arena to Pigeon Pt 10-60 nm
             Marine Fog Advisory...SF Bay until 11 AM

&&

PUBLIC FORECAST: MM/RGass
AVIATION: McCorkle
MARINE: MM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 1:26 AM PSTMarine Dense Fog AdvisoryMTR10 hr
Jan 20, 1:26 AM PSTSmall Craft AdvisoryMTR62 hr
Jan 20, 3:06 AM PSTDense Fog AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 2 more8 hr
Jan 20, 2:16 PM PSTGale WatchMTR7 hr
Jan 20, 2:16 PM PSTSmall Craft AdvisoryMTR13 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.